Cisplatin Overdose

If a person takes too much cisplatin, the effects can be serious and may include kidney failure, deafness, and loss of life. The specific effects of an overdose will depend on several factors, such as how much was given and whether it was taken with any other medicines. Treatment typically involves treating any symptoms that develop as a result of the overdose.

Can You Take Too Much Cisplatin?

Cisplatin is a prescription chemotherapy medication that is given intravenously (by IV). As with most medications, it is possible to be given too much cisplatin. The specific effects of a cisplatin overdose will likely vary, depending on a number of factors, including the cisplatin dosage and whether it was taken with any other medications or substances.
 

Effects of a Cisplatin Overdose

The potential effects of an overdose of cisplatin have been reported to include:
 
  • Kidney failure
  • Liver failure
  • Deafness
  • Eye damage (including a detached retina)
  • Very low blood counts (which increase the risk of dangerous infections and bleeding)
  • Extremely severe nausea and vomiting
  • Loss of life.
     

Treatment Options

There is no specific antidote for a cisplatin overdose. Therefore, treatment for this type of overdose mainly consists of treating any symptoms that occur. For instance, platelet infusions may be given to people with dangerously low blood platelets, and antibiotics may be given to people with very low white blood cells (as these people are at a high risk for dangerous infections).
 
4 Relationship Skills for People With ADHD

Cisplatin Chemotherapy Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.